Hail, Bryan
- When
- June 26, 6:12 PM CST
- Where
- Bryan County, 2.57 mi SSE of Cobb
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.046, -96.392
MPing report. Based on radar evidence, hailfall likely occurred prior (1800-1810 LST) to report time.
Strong to occasionally severe convection developed along a surface cold front near the Red River on the afternoon of the 26th. Reports of large hail and wind damage occurred with a storm near Durant, Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Strong to occasionally severe convection developed along a surface cold front near the Red River on the afternoon of the 26th. Reports of large hail and wind damage occurred with a storm near Durant, Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 26, 5:12 PM CST, 1 hour earlier.
Area Forecast Discussion
National Weather Service Norman OK
612 PM CDT Wed Jun 26 2024
...New AVIATION...
.SHORT TERM...
(This evening through Thursday)
Issued at 215 PM CDT Wed Jun 26 2024
Storms are possible this evening along a frontal boundary that
should be located across southern and southwestern Oklahoma. The
environment ahead of and along the boundary will be characterized
by surface-based instability of ~3000 J/kg and deep-layer shear of
30 kts. Deep mixing this afternoon will foster downdraft CAPE of
over 1500 J/kg. That being said, any stronger storm that initiates
along the boundary will have the potential for large hail and
damaging wind gusts.
Additional storms may develop along the Texas Panhandle overnight
and into Thursday morning, and move across northern Oklahoma. The
main hazard will be damaging wind gusts with these storms. A heat
advisory will be in effect Thursday starting at 11 am and
continuing through 9 pm for portions of western, southwestern, and
southern Oklahoma, and western north Texas. Heat indices in these
areas are expected to get between 105 and 110 F.
Bunker
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 215 PM CDT Wed Jun 26 2024
Remnant thunderstorms from Kansas could move into portions of
northern Oklahoma Thursday evening and into the overnight hours.
The main hazard will be damaging winds as these storms move
southward. A mid-level trough will move through the northern
Plains and Great Lakes region Saturday and Sunday, pushing a cold
front down into the southern Plains. There is still some
model/ensemble disagreement on how far the front will push and how
cool it will be behind the front. Nevertheless, cooler air is
expected across the northern half of the area over the weekend.
Thunderstorm chances are trending upwards north of I-40 along this
boundary on Saturday into Sunday.
The aforementioned cool down will be very brief as we will get
back into triple digit heat indices by early next week.
Bunker
&&
.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Wed Jun 26 2024
VFR ceilings this TAF period. Isolated/scattered showers/storms
will be possible this evening, mainly across parts of southern OK
and western north TX. Additional showers/storms will be possible
starting later tonight/early Thursday and continue Thursday
morning across parts of northern OK. E to SE winds are expected
although strong, variable winds will be possible near
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 95 79 102 / 10 10 10 0
Hobart OK 75 100 79 105 / 20 10 0 0
Wichita Falls TX 77 100 80 104 / 20 0 0 0
Gage OK 73 97 79 105 / 20 20 10 0
Ponca City OK 70 92 77 103 / 0 10 10 0
Durant OK 75 96 76 99 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ004>016-019-020-
026-030>032.
Excessive Heat Warning until 9 PM CDT this evening for OKZ017-
018-021>025-027>029-033>048-050>052.
Heat Advisory from 11 AM to 9 PM CDT Thursday for OKZ021>023-027-
033>039-044>046-050>052.
TX...Excessive Heat Warning until 9 PM CDT this evening for
TXZ083>090.
Heat Advisory from 11 AM to 9 PM CDT Thursday for TXZ083>090.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...25Hazardous Weather Outlook National Weather Service Norman OK 232 PM CDT Wed Jun 26 2024 OKZ004>048-050>052-TXZ083>090-271945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 232 PM CDT Wed Jun 26 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Heat... The combination of heat and humidity will lead to dangerous heat index values of 105 to 115 degrees. If you have plans for strenuous outdoor activities, or work outside, plan for frequent breaks and stay hydrated. .Thunderstorms... There is a chance of thunderstorms late this afternoon into the evening, primarily across the southern half of Oklahoma and adjacent parts of north Texas. The most intense thunderstorms could become strong to severe with a threat for damaging wind gusts and large hail. Additional thunderstorms may approach from the west late tonight into the evening hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Heat... The combination of heat and humidity will lead to heat index values of 105 to 110 degrees across most areas through Saturday. If you have plans for strenuous outdoor activities, or work outside, plan for frequent breaks and stay hydrated. .Thunderstorms... There are chances for thunderstorms across parts of northern Oklahoma Thursday and Friday. There are higher chances of thunderstorms during the upcoming weekend, especially across northern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
Special Weather Statement
National Weather Service Norman OK
552 PM CDT Wed Jun 26 2024
OKZ033-036-TXZ083-262330-
Harmon OK-Jackson OK-Hardeman TX-
552 PM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of southwestern
Jackson, southeastern Harmon and central Hardeman Counties through
630 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Eldorado, moving south at 5 mph.
HAZARD...Wind gusts of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quanah and Eldorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3461 9973 3459 9964 3429 9964 3431 9982
3442 9992
TIME...MOT...LOC 2252Z 021DEG 6KT 3454 9968
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
607 PM CDT Wed Jun 26 2024
OKZ038-044-262330-
Cotton OK-Comanche OK-
607 PM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of south central
Comanche and northwestern Cotton Counties through 630 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Faxon, moving southeast at 10 mph.
HAZARD...Wind gusts of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Walters, Geronimo, and Faxon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3447 9863 3455 9844 3433 9828 3425 9859
TIME...MOT...LOC 2307Z 333DEG 10KT 3445 9850
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
631 PM CDT Wed Jun 26 2024
OKZ037-038-044-270000-
Tillman OK-Cotton OK-Comanche OK-
631 PM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of south central
Comanche, northwestern Cotton and east central Tillman Counties
through 700 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Chattanooga, moving southwest at 10 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grandfield, Chattanooga, Devol, and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3417 9864 3416 9865 3437 9884 3447 9853
3436 9840 3416 9863
TIME...MOT...LOC 2331Z 054DEG 10KT 3437 9857
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
641 PM CDT Wed Jun 26 2024
TXZ083-270015-
Hardeman TX-
641 PM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of northwestern
Hardeman County through 715 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Kirkland, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goodlett and Lazare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3455 10000 3456 9998 3436 9984 3423 10000
TIME...MOT...LOC 2341Z 054DEG 10KT 3440 9998
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
643 PM CDT Wed Jun 26 2024
OKZ048-052-270015-
Atoka OK-Bryan OK-
643 PM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of north central Bryan
and south central Atoka Counties through 715 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caddo, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Caddo, Bokchito, Bennington, and Blue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3417 9635 3425 9615 3403 9597 3392 9627
TIME...MOT...LOC 2343Z 335DEG 10KT 3415 9622
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
658 PM CDT Wed Jun 26 2024
OKZ052-270045-
Bryan OK-
658 PM CDT Wed Jun 26 2024
...A strong thunderstorm will impact portions of western Bryan County
through 745 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
Armstrong, moving south at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Durant, Colbert, Achille, Silo, Kenefic, Kemp, Mead, Armstrong,
Hendrix, Calera, and Carpenters Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3372 9637 3375 9641 3378 9643 3377 9651
3411 9652 3411 9646 3414 9645 3415 9630
3375 9620 3375 9623 3377 9627 3377 9629
3370 9632 3369 9636
TIME...MOT...LOC 2358Z 353DEG 27KT 3407 9640
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerThe Norman radar (KTLX), 164 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
4 hail. Local standard time, as filed.
MPing report. Based on radar evidence, hailfall likely occurred prior (1800-1810 LST) to report time.
Relayed image.
MPing report.
MPing report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192516, 1192518, 1192529, 1192532.